MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® TOTAL BILIRUBIN FLEX® TBI REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® TOTAL BILIRUBIN FLEX® TBI REAGENT CARTRIDGE
Catalog Number DF 167 SMN 10444957
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant, falsely depressed and falsely elevated total bilirubin (tbi) results.Hsc analysis of the instrument photometer data indicates the patient samples identified as the "neat" undiluted sample by the customer were actually the diluted sample.Conversely, patient samples identified by the customer as the diluted sample were actually the "neat" undiluted sample.Hsc concludes the cause of the discordant tbi results was due to the use error of switching the order of the "neat" undiluted sample with the diluted sample in the segment locations on the instrument.Hsc has reviewed the information provided and concludes that it this event was not a reagent lot issue or an assay issue.There is no evidence of a product nonconformance.The device is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant, falsely depressed and discordant falsely elevated total bilirubin (tbi) results were obtained on a patient sample on the dimension exl system.The discordant results were not reported to the physician.The same samples were reprocessed the same day and a correct result was obtained.The correct result was reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed and falsely elevated tbi results.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® TOTAL BILIRUBIN FLEX® TBI REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7975101
Report Number2517506-2018-00571
Device Sequence Number11066375
Product Code CIG
UDI-Device Identifier00842768020544
UDI-Public00842768020544
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K060628
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue NumberDF 167 SMN 10444957
Device Lot NumberFB9207
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1